MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET

MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Catalog Number 7510800
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on: (b)(6) 2007: the patient presented with the following pre-op diagnosis: spondylolisthesis, l4-5.Spondylolisthesis, l5-s1.She underwent the following procedures: l4-5 laminectomy, medial facetectomy and foraminotomy.L5-s1 laminectomy, medial facetectomy and foraminotomy.L4 to the sacrum posterior instrumentation, segmental, with pedicle screws.L4 to the sacrum posterolateral fusion with local autograft and bmp.As per the operative notes, ¿she is brought to the operating room for l4 to the sacrum decompression and fusion with possible interbody graft.Patient understood that we would use bone morphogenic protein and local autograft rather than take bone graft from her hip.The wound was copiously irrigated with antibiotic solution.A 16-gauge catheter was then threaded cephalad through the residual l4 lamina and a combination of 3.5 cc duramorph and 3.5 cc of 0.25% marcaine were injected in the epidural space for postoperative analgesia.Tisseel fibrin glue was then used to achieve hemostasis in the epidural space and seal the epidural space from any errant bone morphogenic protein that might leak towards the canal.Cobb elevators were then u sed to retract the paraspinous muscles lateral to the screw heads and a combination of local autograft from the laminectomy and bmp soaked in compression resistant matrix was placed lateral to the screws and between the transverse process of l4, the transverse process of l5, and the sacral ala bilaterally.¿ no intra-operative complications were reported.Post-operatively, the patient alleged unspecified injury due to the use of rhbmp-2/acs.

Brand Name
INFUSE BONE GRAFT
Common Device Name
FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key8008254
Report Number1030489-2018-01409
Device Sequence Number1395286
Product Code NEK
UDI-Device Identifier00681490843829
UDI-Public00681490843829
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P000058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2009
Device Catalogue Number7510800
Device Lot NumberM110608AAD
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2018
Initial Report FDA Received Date10/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;